Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 19, 2015, 5:13 PM CDT for Fayette County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 19, 2015, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Fayette County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 5:31 PM CDT | HAIL 1 | 2 N La Grange, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KEWX 192213
SVREWX
TXC149-192300-
/O.NEW.KEWX.SV.W.0041.150419T2213Z-150419T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA GRANGE...
MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
LA GRANGE...RUTERSVILLE...PLUM...MULLINS PRAIRIE AND RABBS PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2993 9703 2999 9699 2996 9672 2984 9679
TIME...MOT...LOC 2212Z 281DEG 17KT 2994 9698
HAIL...1.75IN
WIND...<50MPH
$$
JWZ1 follow-up statement
152 WWUS54 KEWX 192236 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 PM CDT SUN APR 19 2015 TXC149-192300- /O.CON.KEWX.SV.W.0041.000000T0000Z-150419T2300Z/ FAYETTE TX- 536 PM CDT SUN APR 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST CENTRAL FAYETTE COUNTY... AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA GRANGE... MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LA GRANGE...RUTERSVILLE AND MULLINS PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 2990 9691 2997 9686 2996 9672 2984 9679 TIME...MOT...LOC 2235Z 281DEG 17KT 2992 9685 HAIL...1.00IN WIND...<50MPH $$ JWZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:56 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 19, 2:56 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 256 PM CDT SUN APR 19 2015 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... TO COINCIDE WITH THE AFTERNOON FORECAST PACKAGE WE HAVE ISSUED SEVERE THUNDERSTORM WATCH 81 FOR BASTROP...LEE...FAYETTE..AND LAVACA COUNTIES. THUNDERSTORMS HAVE BEGUN TO FORM ALONG THE COLD FRONT AND WILL CONTINUE TO MOVE TOWARD THE SOUTHEAST. SKIES CLEARED IN THE AREA EARLIER TODAY AND TEMPERATURES WARMED INTO THE LOWER 80S. MOISTURE WAS STILL PLENTIFUL WITH DEW POINT TEMPERATURES IN THE UPPER 60S AND LOW 70S. MODEL SOUNDINGS SHOW CAPE APPROACHING 4000 J/KG AND A WEAK CAP. STEEP MIDLEVEL LAPSE RATES AND EFFECTIVE SHEAR NEAR 35 KT WILL SUPPORT ROTATING UPDRAFTS AND LARGE HAIL WILL BE POSSIBLE. DAMAGING WINDS ARE ALSO POSSIBLE AND WE CAN NOT RULE OUT A TORNADO. BEYOND THE PRE-FIRST PERIOD. UPPER AIR ANALYSIS THIS MORNING SHOWED A NEGATIVELY TILTED TROUGH EXTENDING FROM WESTERN KANSAS TO EAST TEXAS. THE TROUGH AXIS WAS EAST OF OUR CWA WITH WEST- NORTHWESTERLY FLOW OVER US. AT THE SURFACE A COLD FRONT EXTENDED FROM A LOW OVER OKLAHOMA TO NEAR SAN ANGELO AND BACK TOWARD MIDLAND. A DRYLINE EXTENDED SOUTHWARD ACROSS EDWARDS AND KINNEY COUNTIES. WINDS ACROSS THE REGION WERE TURNING CYCLONICALLY FROM NORTHWESTERLY TO SOUTHWESTERLY. MOISTURE WAS STILL PLENTIFUL WITH DEW POINT TEMPERATURES IN THE MID TO UPPER 60S EAST OF THE DRYLINE. THE UPPER LOW WILL PROGRESS TO THE EAST AND THE FLOW WILL BECOME ZONAL ACROSS TEXAS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM THIS AFTERNOON AND IF THERE ARE ANY STORMS THEY WILL LIKELY CONTINUE INTO THE FIRST PERIOD. CONDITIONS OVER OUR EASTERN COUNTIES REMAIN FAVORABLE FOR STRONG TO SEVERE STORMS...SO IF THERE ARE ANY STORMS THEY MAY BE STRONG TO SEVERE. THE COLD FRONT IS EXPECTED TO MOVE THROUGH OUR AREA THIS EVENING AND THIS WILL BRING OUR RAIN CHANCES TO AN END. SKIES WILL BE CLEAR AND COOLER AIR WILL FILTER IN. MONDAY WINDS WILL TURN FROM THE NORTH TO NORTHEAST AS HIGH PRESSURE MOVES TO THE EAST ACROSS NORTH TEXAS. MONDAY NIGHT WINDS WILL BEGIN TO TURN TO THE SOUTHEAST...MAINLY ACROSS THE WEST...BEGINNING MOISTURE RETURN. && .LONG TERM (TUESDAY THROUGH SUNDAY)... AN UPPER LEVEL RIDGE WILL BUILD FROM TEXAS TO THE CENTRAL ROCKIES IN RESPONSE TO A LOW DROPPING SOUTHWARD ALONG THE WEST COAST. THE LOW LEVEL FLOW WILL BE FROM THE SOUTHEAST WITH STRONG MOISTURE RETURN FROM THE GULF. ON TUESDAY BEFORE THE UPPER FLOW BECOMES ANTICYCLONIC...A 250MPH 100KT JET WILL EXTEND ACROSS TEXAS. THIS ALONG WITH THE DEEPENING LOW LEVEL MOISTURE MAY BE ENOUGH TO PRODUCE SOME SHOWERS AND THUNDERSTORMS. WEDNESDAY AND THURSDAY WE MAY SEE THE DRYLINE MOVE INTO OUR WESTERN AREA AND PRODUCE SOME THUNDERSTORMS. FRIDAY AND SATURDAY A COLD FRONT WILL MOVE IN FROM THE NORTHWEST BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. SUNDAY DRIER AIR WILL RETURN FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 74 55 77 64 / 20 0 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 54 72 52 77 62 / 20 0 10 20 10 NEW BRAUNFELS MUNI AIRPORT 55 74 54 78 64 / 20 0 10 20 20 BURNET MUNI AIRPORT 52 73 53 76 63 / 10 0 10 20 10 DEL RIO INTL AIRPORT 59 76 59 81 65 / - 10 20 10 20 GEORGETOWN MUNI AIRPORT 52 73 53 77 63 / 20 0 10 20 10 HONDO MUNI AIRPORT 56 75 55 77 65 / 10 - 10 20 20 SAN MARCOS MUNI AIRPORT 56 73 54 77 62 / 20 0 10 20 20 LA GRANGE - FAYETTE REGIONAL 56 74 56 78 63 / 30 0 10 20 10 SAN ANTONIO INTL AIRPORT 57 74 56 78 65 / 10 - 10 20 20 STINSON MUNI AIRPORT 58 74 56 77 65 / 10 - 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 19, 4:37 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 AM CDT SUN APR 19 2015 TXZ171>173-183>194-202>209-217>225-228-200945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 437 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A GEORGETOWN TO AUSTIN TO SEGUIN TO PLEASANTON LINE FOR THIS AFTERNOON INTO EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. CAN NOT RULE OUT AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING.
In the hours before
Local storm report, Apr 19, 4:21 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ROSANKY 29.93N 97.30W
04/19/2015 M0.75 INCH BASTROP TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1500234
CVPLocal storm report, Apr 19, 4:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 NE TOGO 29.96N 97.21W
04/19/2015 M1.00 INCH BASTROP TX STORM CHASER
&&
EVENT NUMBER EWX1500235
CVPLocal storm report, Apr 19, 4:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 4 SW SMITHVILLE 29.97N 97.20W
04/19/2015 M1.75 INCH BASTROP TX STORM CHASER
&&
EVENT NUMBER EWX1500236
CVPSpecial weather statement, Apr 19, 4:31 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 PM CDT SUN APR 19 2015
TXZ194-192145-
LEE TX-
431 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEE COUNTY UNTIL 445
PM CDT...
AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIME BOX...OR 10 MILES NORTHEAST OF GIDDINGS...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LEE
COUNTY...INCLUDING COUNTY ROAD 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AUSTIN SAN ANTONIO.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3028 9667 3025 9669 3025 9673 3023 9674
3024 9681 3030 9683 3033 9675 3032 9674
3032 9669 3030 9667 3030 9665
TIME...MOT...LOC 2129Z 272DEG 21KT 3026 9677
EMPLocal storm report, Apr 19, 4:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL NIEDERWALD 30.01N 97.74W
04/19/2015 M0.25 INCH HAYS TX TRAINED SPOTTER
0325 PM HAIL NIEDERWALD 30.01N 97.74W
04/19/2015 M0.50 INCH HAYS TX TRAINED SPOTTER
0350 PM HAIL 2 NNE ROCKNE 30.01N 97.41W
04/19/2015 M1.75 INCH BASTROP TX EMERGENCY MNGR
0400 PM HAIL 2 ENE WATTERSON 30.00N 97.36W
04/19/2015 M1.75 INCH BASTROP TX EMERGENCY MNGR
0409 PM HAIL 3 SW UPTON 29.99N 97.30W
04/19/2015 M1.75 INCH BASTROP TX TRAINED SPOTTER
0410 PM HAIL ROSANKY 29.93N 97.30W
04/19/2015 M0.75 INCH BASTROP TX TRAINED SPOTTER
0412 PM HAIL 1 NE TOGO 29.96N 97.21W
04/19/2015 M1.00 INCH BASTROP TX STORM CHASER
0424 PM HAIL 4 SW SMITHVILLE 29.97N 97.20W
04/19/2015 M1.75 INCH BASTROP TX STORM CHASER
&&
EVENT NUMBER EWX1500229 EWX1500230 EWX1500231 EWX1500233 EWX1500232
EWX1500234 EWX1500235 EWX1500236
CVPSpecial weather statement, Apr 19, 4:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT SUN APR 19 2015
TXZ194-192230-
LEE TX-
449 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEE COUNTY UNTIL 530
PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIME BOX...OR 10 MILES NORTHEAST OF GIDDINGS...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LEE
COUNTY...INCLUDING FARM TO MARKET ROAD 141.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3025 9669 3025 9672 3024 9674 3020 9674
3017 9678 3016 9685 3017 9685 3031 9687
3034 9676 3032 9674 3032 9669 3030 9667
3029 9664
TIME...MOT...LOC 2147Z 261DEG 31KT 3026 9678
EMPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 29 min |
| Apr 18, 7:09 PM CDT | Special Weather Statement | EWX | Kendall | 51 min |
| Apr 18, 7:32 PM CDT | Special Weather Statement | EWX | Burnet | 43 min |
| Apr 18, 7:35 PM CDT | Special Weather Statement | EWX | Gillespie | 40 min |
| Apr 18, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 27 min |
| Apr 18, 8:25 PM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| Apr 18, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis | 31 min |
| Apr 18, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 32 min |
| Apr 18, 9:20 PM CDT | Special Weather Statement | EWX | Gillespie | 40 min |
| Apr 18, 9:35 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Apr 18, 9:44 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Lee | 46 min |
| Apr 18, 11:25 PM CDT | Special Weather Statement | EWX | Kendall | 35 min |
| Apr 19, 9:59 AM CDT | River Flood Warning | EWX | DeWitt | 36 hr |
| Apr 19, 2:50 PM CDT | Special Weather Statement | EWX | Lee | 25 min |
| Apr 19, 2:55 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 35 min |
| Apr 19, 3:24 PM CDT | Special Weather Statement | EWX | Caldwell | 51 min |
| Apr 19, 3:39 PM CDT | Special Weather Statement | EWX | Bastrop | 36 min |
| Apr 19, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 37 min |
| Apr 19, 4:18 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 27 min |
| Apr 19, 4:31 PM CDT | Special Weather Statement | EWX | Lee | 14 min |
| Apr 19, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 32 min |
| Apr 19, 4:49 PM CDT | Special Weather Statement | EWX | Lee | 41 min |
| Apr 19, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 40 min |
| Apr 19, 6:49 PM CDT | Special Weather Statement | EWX | Fayette | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.